MAUDE Adverse Event Report: KARL STORZ ENDOSCOPY-AMERICA, INC. UNIPOLAR HIGH FREQUENCY CORD, 300 CM; 47487 ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE

KARL STORZ ENDOSCOPY-AMERICA, INC. UNIPOLAR HIGH FREQUENCY CORD, 300 CM; 47487 ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE
Model Number 279
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was an issue with the product cysto-urethro-fiberscope during surgery.According to the complaint description the device has started to burn during surgery.There was no harm to the patient.Currently, further information has been requested but is not yet available.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
As the date of this report the affected device was returned for further investigation.The investigation is pending.Actions will be implemented by the manufacturer as required.After investigation is completed, it can be determined what further investigations need to be conducted.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in section b5.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Additional information was provided that smoke was seen at the top of the working shaft during endoscopic surgery.
 
Additional Manufacturer Narrative
Investigation revealed that all parts returned to the manufacturer were in a used but functional condition.The information mentioned under section d was changed accordingly and the cable was entered as the cause.For this reason, the cable was found to be the cause of the incident.The information in the form under point 2 was changed accordingly and the cable was entered as the cause.The changes refer to the item details, whereby the working element was originally assumed to be the cause, but after the investigation, it turned out that the cable was the cause of the incident.Section d1, d2, d4 and section g were corrected to reflect the correct product and 510k number.These changes will be reflected in a new mdr under the correct manufacturing facility number.Please see (b)(4) for the new report that reflects the correct manufacturing site number for this complaint.The damage found on the cable corresponds to the information received by the customer and is the reason for the malfunctioning of the device during surgery.The damage of the cable caused a short circuit.The most probable root cause of the short circuit and the damage to the cable is due to residual moisture in the plug connection.This could be caused by problems during reprocessing.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Corrections are made in section h6 of this report as well as the evaluation summary.The wrong risk analysis document was referenced and therefore a new investigation report was carried out july 31, 2024: investigation revealed that all parts returned to manufacturer were in a used but functional condition.Only the cable shows damages in the area of the plug.For this reason, the cable was found to be the cause of the incident.The information in the form under point 2 was changed accordingly and the cable was entered as the cause.The changes refer to the item details, whereby the working element was originally assumed to be the cause, but after the investigation it turned out that the cable was the cause of the incident.The damage found on the cable corresponded to the information received by the customer and is the reason for the malfunctioning of the device during surgery.The damage of the cable caused a short circuit.The most probable root cause of the short circuit and the damage of the cable is due to residual moisture in the plug connection.This could be caused by problems during reprocessing.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
UNIPOLAR HIGH FREQUENCY CORD, 300 CM
Common Device Name
47487 ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE
Manufacturer (Section D)
KARL STORZ ENDOSCOPY-AMERICA, INC.
2151 e grand ave
el segundo
Manufacturer (Section G)
KARL STORZ ENDOSCOPY-AMERICA, INC.
2151 e grand ave
el segundo CA
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 
MDR Report Key16599562
Report Number1221826-2023-00065
Device Sequence Number1931856
Product Code GEI
UDI-Device Identifier04048551226100
UDI-Public4048551226100
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/12/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279
Device Catalogue Number279
Device Lot NumberPR01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer04/03/2023
05/16/2023
06/14/2023
07/31/2024
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/25/2023
05/17/2023
06/16/2023
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
27040G - CUTTING LOOP, ANGLED, 24 FR.; 27040G - CUTTING LOOP, ANGLED, 24 FR.; 27040G - CUTTING LOOP, ANGLED, 24 FR.; 27040G - CUTTING LOOP, ANGLED, 24 FR.; 27040L - COAGULATING ELECTRODE, 24 FR.; 27040NK - COAGULATING ELECTRODE, 24 FR.; 27241BO - RESECTOSCOPE SHEATH, 24 FR.; 279 - UNIPOLAR HIGH FREQUENCY CORD, 300 CM.; UAESCULAP - THIRD PARTY PRODUCT AESCULAP.
Patient SexUnknown